Is there something I can take that's comparable to Abilify? After taking Abilify for many years I had to stop taking it and I am not doing well at all. I'm in a very low depression and I am not functioning well. Please help.
I would double check with the insurance company as Abilify has gone generic, I believe. They may pay for the generic. You can always appeal the insurance company's decision. Your doctor will have to get involved and plead your case as to why the Abilify is necessary and that you have no other alternatives. It is possible, but honestly insurance companies are a pain in the butt when they know better than the doctor, HA!
Did you change insurance companies? Have they given you a reason why they won't pay for it? I would contact the customer service line for behavioral health to get a clearer understanding.
Abilify used to be a pretty expensive medication because there was no generic. I'm pretty sure it went generic this year though. Did your doctor write the script for Abilify or the generic name? I just looked it up and it seems to be called aripiprazole. I work at a community mental health center (basically like 85% of our clients don't have insurance) and our psychiatrist can't prescribe it for clients without insurance because it's so costly for the agency to provide. Maybe that has something to do with it?
There are also some patient assistance programs that maybe could help and you could pay for it out of pocket. I'm not totally sure if you would qualify since you have insurance but it might be worth looking into it. I'm sorry you're going through this. It's great to have insurance but it's such a pain dealing with them at times! Regardless, there are lots of medications in the same drug class that you could try if you can't get it sorted out. Good luck :)
- Abilify Information for Consumers
- Abilify Information for Healthcare Professionals (includes dosage details)
- Side Effects of Abilify (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Nov 2011 • 3 answers
Posted 2 Aug 2013 • 5 answers
Posted 25 Apr 2015 • 2 answers
Posted 29 Aug 2015 • 1 answer
Posted 17 Feb 2017 • 2 answers